Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

June 11, 2021Itawamba County, Mississippi

NWS Memphis, TN issued this special weather statement at Jun 11, 2021, 4:03 PM CDT for Itawamba County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 4:03 PM CDT (21:03 UTC)
Expired
Jun 11, 2021, 4:30 PM CDT
In force
27 min
Issued by
NWS Memphis, TN

County Itawamba County, MS

The radar

The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

986 
WWUS84 KMEG 112103
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
403 PM CDT Fri Jun 11 2021
 
MSZ009-016-017-112130-
Itawamba MS-Lee MS-Prentiss MS-
403 PM CDT Fri Jun 11 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CDT
FOR...

Northwestern Itawamba County in northeastern Mississippi...
Northeastern Lee County in northeastern Mississippi...
South central Prentiss County in northeastern Mississippi...

At 402 PM CDT...a strong thunderstorm producing winds up to 40 mph 
was located near Mantachie, or 10 miles northwest of Fulton, moving 
south at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Itawamba...northeastern Lee and south central
Prentiss Counties should monitor this storm closely.

LAT...LON 3447 8860 3451 8844 3427 8825 3422 8859
TIME...MOT...LOC 2102Z 338DEG 17KT 3440 8850 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:48 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 11, 2:48 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
248 PM CDT Fri Jun 11 2021

.SHORT TERM (Tonight through Saturday)...
Convection has finally started to pop up over the area this
afternoon. Instability is quite robust with SPC mesoanalysis
showing 4000 J/KG SBCAPE but we're lacking shear. There seems to
be a boundary from Cherry Valley to about Tishomingo. Our fingers
are crossed that areas that have already seen a lot of flooding
will be missed, but the good news is that rain won't be as
widespread. Storms should start to end by midnight, but a MCS
should push down from Missouri and decay as it tracks into
Arkansas. CAMs show this feature bringing some patchy showers
overnight but nothing too bad. Outside of that, there could be
some patchy fog near the Tennessee River tonight.

Convection will likely develop over the Mid-South on Saturday, with
moderate instability and bulk shear at about 30 knots with northly
flow. Unfortunately heat indices around 100 degrees are likely by
Saturday afternoon. Highs Saturday will be in the upper 80s to
lower 90s.

.LONG TERM...(Saturday night through Friday)...
Transitional period as the upper ridge over the Central Plains
retrogrades into the Rocky Mountain west. This will allow for an
upper trough to carve out across the eastern US. A northerly
surface flow of lower dew points will develop in response for much
of next week.

In the meantime thunderstorms are forecast to scatter across the
region on Saturday night and Sunday.  Due to abundant soil moisture
some heat index values may rise to around 100 degrees in the
afternoon.  Although temperature values next week will rise to
around 90 degrees, with lower dew points, the heat index is not
expected to rise above 100.

 Belles

&&

.AVIATION...
/18z TAFs/

Ceilings are gradually improving with cloud bases generally 2-3
kft. Expect prevailing VFR conditions this afternoon and evening
though tempo vis/ceiling restrictions are likely within scattered,
diurnal convection. Instability will persist overnight with
isolated storms diminishing near sunset. An MCS is expected to
develop over KS/MO this afternoon, diving southeast tonight. This
system is likely to remain west of the Mid-South, but VCSH was
maintained overnight for MEM/JBR given the potential for a few
nocturnal storms. A similar threat will exist farther east as
well, albeit much lower confidence.

Some guidance indicates the potential for low ceilings tonight
across the TN Valley into portions of northeast MS. Confidence is
low but it wouldn't be a huge surprise to see some light fog
and/or stratus late tonight with a tempo stratoCu MVFR deck by
mid-morning as heating commences. Scattered convection will be
around again Saturday afternoon.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for Lee AR-
     Phillips.

MO...None.
MS...Flash Flood Watch until 7 PM CDT this evening for Alcorn-Benton
     MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
     MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...None.
&&
Hazardous weather outlook, Jun 11, 1:40 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service Memphis TN
140 PM CDT Fri Jun 11 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-121445-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
140 PM CDT Fri Jun 11 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Scattered thunderstorms may produce locally heavy rainfall and
flash flooding today, particularly over north Mississippi.

Heat index values around 100 degrees along and west of the
Mississippi River this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

For Saturday there is a marginal risk for thunderstorms generally
south of I-40. Strong thunderstorms are possible again on Sunday.  A
heat index around 100 degrees is forecast both days

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB/JEB

In the hours before

Special weather statement, Jun 11, 3:26 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
326 PM CDT Fri Jun 11 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-112230-
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro,
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City,
Marianna, Helena, West Helena, Kennett, Caruthersville,
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS,
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks,
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton,
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City,
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City,
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon,
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson,
Henderson, Lexington, Parsons, Decaturville, Bartlett,
Germantown, Collierville, Memphis, Millington, Somerville,
Oakland, Bolivar, Selmer, and Savannah
326 PM CDT Fri Jun 11 2021

...Summer Heat and Humidity Arrives Across the Mid-South...

The combination of very warm temperatures along with increasing
humidity is causing the heat index to rise to around 100 degrees
across parts of the region this afternoon.

This is the first time since last summer that we've experienced
such heat and humidity. Thus, for those who are outside for
extended periods of time, please take precaution, drink plenty of
fluids and take periods of rest.

The heat and humidity will stick around for the weekend with the
heat index once again rising to around 100 degrees on Saturday
and Sunday afternoon. Again, those engaged in outdoor activities
are urged to be prepared and take precaution.
Special weather statement, Jun 11, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
403 PM CDT Fri Jun 11 2021

MSZ009-016-017-112130-
Itawamba MS-Lee MS-Prentiss MS-
403 PM CDT Fri Jun 11 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CDT
FOR...

Northwestern Itawamba County in northeastern Mississippi...
Northeastern Lee County in northeastern Mississippi...
South central Prentiss County in northeastern Mississippi...

At 402 PM CDT...a strong thunderstorm producing winds up to 40 mph
was located near Mantachie, or 10 miles northwest of Fulton, moving
south at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Itawamba...northeastern Lee and south central
Prentiss Counties should monitor this storm closely.

LAT...LON 3447 8860 3451 8844 3427 8825 3422 8859
TIME...MOT...LOC 2102Z 338DEG 17KT 3440 8850

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:51 PM CDTAreal Flood WarningMEGQuitman, Tallahatchie, Yalobusha10 hr
Jun 11, 2:47 AM CDTAreal Flood AdvisoryMEGCalhoun, Lafayette, Panola, Pontotoc, Yalobusha3 hr
Jun 11, 4:20 AM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Pontotoc3 hr
Jun 11, 4:29 AM CDTFlash Flood WarningMEGLafayette3 hr
Jun 11, 6:26 AM CDTRiver Flood WarningMEGQuitman9 days
Jun 11, 6:29 AM CDTRiver Flood WarningMEGLafayette22 hr
Jun 11, 6:56 AM CDTAreal Flood AdvisoryMEGLee, Prentiss, Tippah, Union3 hr
Jun 11, 3:03 PM CDTAreal Flood AdvisoryMEGLee, Prentiss, Tippah3 hr
Jun 11, 3:21 PM CDTAreal Flood AdvisoryMEGAlcorn, Benton, Tippah2 hr
Jun 11, 5:06 PM CDTSpecial Weather StatementMEGMonroe24 min
Jun 11, 5:18 PM CDTSpecial Weather StatementMEGUnion27 min
Jun 11, 5:33 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Pontotoc, Union26 min
Jun 11, 5:40 PM CDTSpecial Weather StatementMEGMonroe35 min
Jun 10, 8:01 PM CDTSpecial Weather StatementMEGPemiscot14 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.